MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL; SURGICAL MESH
Catalog Number 0115810
Medical Device Problem Codes Migration or Expulsion of Device (1395); Defective Device (2588); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hernia (2240); Injury (2348); Disability (2371)
Date of Event 01/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.It is unknown to what extent the bard/davol modified kugel device may have caused or contributed to the events as alleged by the patient¿s attorney.Recurrence is a known inherent risk of hernia repair surgery and is identified in the adverse reaction section of the instructions-for-use as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2014: the patient underwent surgery for repair of an incarcerated hernia.A kugel patch was implanted to repair the hernia defect.On (b)(6) 2016: the patient underwent an additional surgery to remove the mesh.During the procedure it was found that the mesh had separated from her abdominal wall and a ball of mesh was found in her abdominal cavity, causing the hernia to reappear.Patient was injured severely and permanently.As alleged, patient was injured severely and permanently.As alleged, patient has suffered and will continue to suffer physical pain and mental anguish.As reported, patient suffered and from chronic pain, as well as psychological stress and depression due to the alleged defective kugel patch.

Brand Name
MODIFIED KUGEL
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8671779
Report Number1213643-2019-04700
Device Sequence Number2039491
Product Code FTL
UDI-Device Identifier00801741030796
UDI-Public(01)00801741030796
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number0115810
Device Lot NumberHUWF1212
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2019
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;